Alert archive / New York / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 10, 2015, 11:05 AM EDT for Nassau County, Suffolk County, New York. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2015, 11:05 AM EDT (15:05 UTC)
- Expired
- Sep 10, 2015, 2:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 11:23 AM EDT | FLASH FLOOD | Wantagh, NY | WATER ENTERING BASEMENT. STREET UNDER WATER. |
| Sep 10, 11:55 AM EDT | FLASH FLOOD | Wantagh, NY | 2 1/2 FEET OF WATER ON PARK AVENUE BETWEEN OAKLAND AVENUE AND BEECH STREET. BASEMENTS FLOODED AND CARS STRANDED. |
| Sep 10, 12:09 PM EDT | FLASH FLOOD | Merrick, NY | FLOODING ON MEADOWBROOK STATE PARKWAY. LANE CLOSED. |
| Sep 10, 12:17 PM EDT | FLASH FLOOD | Massapequa, NY | FLOODING CLOSING SUNRISE HIGHWAY AT SEAFORD AVE. |
| Sep 10, 12:43 PM EDT | FLASH FLOOD | East Northport, NY | ROADS UNDER WATER... HALFWAY UP VEHICLE TIRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 3.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925
WGUS51 KOKX 101505
FFWOKX
NYC059-103-101800-
/O.NEW.KOKX.FF.W.0017.150910T1505Z-150910T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1105 AM EDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
WESTERN SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 200 PM EDT
* AT 1056 AM EDT...DOPPLER RADAR INDICATED A LARGE AREA OF HEAVY
RAIN IS APPROACHING FROM THE SOUTH. UP TO AN INCH OF RAIN HAS
ALREADY FALLEN OVER THE REGION THIS MORNING. ANOTHER 2 INCHES IS
POSSIBLE IN THE NEXT HOUR OR SO.
THIS WILL CAUSE FLASH FLOODING ON MANY AREA ROADWAYS. AS
SUCH...RESIDENCES ARE URGE TO STAY OFF ROADWAYS THOUGH THE LUNCH
HOUR. FLOOD PRONE REGIONS WILL LIKELY BECOME IMPASSABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4060 7367 4061 7367 4063 7368 4062 7377
4074 7370 4087 7373 4081 7365 4090 7363
4087 7347 4097 7306 4066 7337 4065 7335
4064 7331 4060 7359 4063 7362 4060 7360
4059 7368
$$
JST5 follow-up statements
247
WGUS71 KOKX 101536
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1136 AM EDT THU SEP 10 2015
NYC059-103-101800-
/O.CON.KOKX.FF.W.0017.000000T0000Z-150910T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-
1136 AM EDT THU SEP 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
NASSAU AND WESTERN SUFFOLK COUNTIES...
AT 1125 AM EDT...TORRENTIAL RAIN IS MOVING OVER THE WARNED AREA WITH
FLASH FLOODING ALREADY BEING REPORTED IN WANTAGH WHERE NEARLY 2
INCHES OF RAIN HAS FALLEN SO FAR.
MANY ROADS ACROSS NASSAU AND WESTERN SUFFOLK COUNTY WILL QUICKLY
BECOME IMPASSIBLE AS HEAVY RAIN CONTINUES FOR THE NEXT 2 HOURS. STAY
OFF AREA ROADWAYS AND DELAY ALL TRAVEL PLANS UNTIL LATER THIS
AFTERNOON!
IN ADDITION...BASEMENTS THAT ARE PRONE TO FLOODING WILL FLOOD.
AT THIS TIME IT... IT APPEARS THE AREA FORM LONG BEACH TO THE 110
CORRIDOR UP TO NORTHPORT WILL SEE THE HEAVIEST RAIN WITH UPWARDS OF
5 INCHES OF RAINFALL IS POSSIBLE.
LAT...LON 4060 7367 4061 7367 4063 7368 4062 7377
4074 7370 4087 7373 4081 7365 4090 7363
4087 7347 4097 7306 4066 7337 4065 7335
4064 7331 4060 7359 4063 7362 4060 7360
4059 7368
$$
JST692
WGUS71 KOKX 101611
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1211 PM EDT THU SEP 10 2015
NYC059-103-101800-
/O.CON.KOKX.FF.W.0017.000000T0000Z-150910T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-
1211 PM EDT THU SEP 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
SOUTHERN AND EASTERN NASSAU AND WESTERN SUFFOLK COUNTIES...
AT 1203 PM EDT...TORRENTIAL RAIN IS MOVING OVER THE WARNED AREA WITH
FLASH FLOODING BEING REPORTED. STAY OFF AREA ROADWAYS AND DELAY ALL
TRAVEL PLANS UNTIL LATER THIS AFTERNOON!
THE RAIN WILL GRADUALLY TAPPER OFF FROM SOUTH TO NORTH STARTING
AROUND 1 PM AND FLOOD WATERS WILL START TO SUBSIDE.
IN ADDITION...BASEMENTS THAT ARE PRONE TO FLOODING WILL FLOOD.
AT THIS TIME IT... IT APPEARS THE AREA FORM LONG BEACH TO THE 110
CORRIDOR UP TO NORTHPORT WILL SEE THE HEAVIEST RAIN WITH UPWARDS OF
2 TO 4 WITH LOCALLY 5 INCHES OF RAINFALL POSSIBLE THOUGH MID
AFTERNOON.
LAT...LON 4060 7367 4061 7367 4063 7368 4062 7377
4070 7369 4072 7360 4080 7350 4087 7343
4097 7306 4066 7337 4065 7335 4064 7331
4060 7359 4063 7362 4060 7360 4059 7368
$$
JST246
WGUS71 KOKX 101631
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1231 PM EDT THU SEP 10 2015
NYC059-103-101800-
/O.CON.KOKX.FF.W.0017.000000T0000Z-150910T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-
1231 PM EDT THU SEP 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
SOUTHEASTERN NASSAU AND WESTERN SUFFOLK COUNTIES...
AT 1220 PM EDT...TORRENTIAL RAIN WAS OVER WESTERN SUFFOLK WITH LIGHT
TO MODERATE RAIN OVER NASSAU COUNTY. SOME ROADS ACROSS SOUTHEAST
NASSAU AND WESTERN SUFFOLK COUNTY ARE FLOODED. STAY OFF AREA
ROADWAYS AND DELAY ALL TRAVEL PLANS FOR ANOTHER HOUR OR SO TO ALLOW
THE FLOODING TO SUBSIDE.
THE RAIN WILL GRADUALLY TAPPER OFF FROM SOUTH TO NORTH STARTING
AROUND 1 PM. RAIN SHOULD BE OVER TEMPORARILY BY MID AFTERNOON.
ADDITIONAL RAIN IS FORECAST TO LATER THIS EVENING.
THE AREA FROM LONG BEACH TO THE 110 CORRIDOR UP TO NORTHPORT WILL
WILL SEE 2 TO 4 INCHES OF TOTAL RAINFALL BEFORE THE RAIN ENDS BY MID
AFTERNOON.
LAT...LON 4060 7367 4061 7367 4070 7358 4078 7347
4088 7339 4097 7306 4066 7337 4065 7335
4064 7331 4060 7359 4063 7362 4060 7360
4059 7368
$$
JST001
WGUS71 KOKX 101742
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
142 PM EDT THU SEP 10 2015
NYC059-101742-
/O.CAN.KOKX.FF.W.0017.000000T0000Z-150910T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-
142 PM EDT THU SEP 10 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN NASSAU COUNTY IS
CANCELLED...
RAIN HAS ENDED FOR NOW AND FLOOD WATERS HAVE OR ARE IN THE PROCESS
OF RECEDING.
LAT...LON 4080 7333 4087 7332 4090 7323 4093 7315
4092 7311 4076 7327 4078 7332
$$
NYC103-101800-
/O.CON.KOKX.FF.W.0017.000000T0000Z-150910T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-
142 PM EDT THU SEP 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
WEST CENTRAL SUFFOLK COUNTY...
THE FLOOD WARNING REMAINS IN EFFECT FOR THE AREAS IN AND AROUND
BRENTWOOD AND COMMACK WERE AROUND 3 INCHES OF RAIN HAS FALLEN SINCE
LATE MORNING RESULTING IN SIGNIFICANT FLOODING.
RAIN IS IN THE PROCESS OF ENDING AND FLOOD WATERS WILL START TO
RECEDE SHORTLY.
LAT...LON 4080 7333 4087 7332 4090 7323 4093 7315
4092 7311 4076 7327 4078 7332
$$
JST829
WGUS71 KOKX 101759
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
159 PM EDT THU SEP 10 2015
NYC103-101806-
/O.EXP.KOKX.FF.W.0017.000000T0000Z-150910T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUFFOLK NY-
159 PM EDT THU SEP 10 2015
...THE FLASH FLOOD WARNING FOR WEST CENTRAL SUFFOLK COUNTY WILL
EXPIRE AT 200 PM EDT...
THE HEAVY RAIN HAS ENDED. FLOOD WATERS ACROSS COMMACK AND BRENTWOOD
INCLUDING THE SAGTIKOS PARKWAY NEAR THE LIE WILL CONTINUE TO
SUBSIDE.
LAT...LON 4080 7333 4087 7332 4090 7323 4093 7315
4092 7311 4076 7327 4078 7332
$$
JSTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 10:58 AM EDT, 7 minutes earlier.
Area forecast discussion, Sep 10, 10:58 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1058 AM EDT THU SEP 10 2015
.SYNOPSIS...
A STATIONARY FRONT REMAINS OVER THE REGION THIS AFTERNOON AS A
WAVE OF LOW PRESSURE APPROACHES ALONG IT FROM THE SOUTH. THE LOW
MOVES SOUTHEAST OF LONG ISLAND TONIGHT AND EXITS NORTHEAST OF THE
REGION FRIDAY ALONG WITH THE FRONT. WEAK HIGH PRESSURE BUILDS IN
FRIDAY NIGHT...THEN RETREATS TO THE NORTHEAST ON SATURDAY. A SLOW
MOVING STORM SYSTEM TRACKS FROM THE EASTERN GREAT LAKES SATURDAY
NIGHT...TO THE SOUTHEAST OF LONG ISLAND BY MONDAY MORNING. HIGH
PRESSURE THEN BUILDS IN THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HEAVY RAIN IS MOVING INTO AND ACROSS LONG ISLAND AND SOUTHERN CT
LATE THIS MORNING. ADDITIONAL SHOWERS AND AND POTENTIAL TSTMS ARE BACK
TO THE SOUTHWEST. ONLY REAL CHANGE TO THE FORECAST HAS BEEN TO
INCREASE TOTAL RAINFALL AMOUNTS FOR LONG ISLAND AND SOUTHERN CT.
OTHERWISE...FORECAST ON TRACK.
FROM EARLIER...A STALLING FRONTAL BOUNDARY...FOCUS OF
CONVERGENCE...WILL ALLOW FOR WIDESPREAD SHOWERS. BETTER FORCING
AND INSTABILITY THIS AFTERNOON SHOULD PROMOTE MORE OF A SCATTERED
COVERAGE OF THUNDERSTORMS. HEAVY RAIN THREAT CONTINUES AS PWATS
ARE SLIGHTLY ABOVE 2 INCHES. TEMPERATURES MOSTLY IN THE MID TO
UPPER 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
SHOWERS ALONG WITH ISOLATED THUNDERSTORMS CONTINUE TONIGHT AS THE
LOW PRESSURE WAVE PASSES SOUTHEAST OF LONG ISLAND. INSTABILITY IS
MORE RESTRICTED TO SOUTHEAST OF LONG ISLAND DURING THIS PERIOD BUT
WILL HAVE THE MOST SYNOPTIC FORCING FROM LARGE VERTICAL DEPTHS OF
OMEGA AND HIGHEST MID LEVEL PVA.
SHOWERS TAPER OFF FROM WEST TO EAST ON FRIDAY AS THE LOW AND FRONT
MOVE NORTHEAST OF THE REGION. A MUCH DRIER AIRMASS WILL MOVE IN AS
MORE NORTHERLY FLOW DEVELOPS DURING THE DAY. PWATS LOWER TO AROUND
1 TO 1.25 INCHES.
TEMPERATURES OVERALL WILL REMAIN A FEW DEGREES ABOVE NORMAL ON
AVERAGE THROUGH THIS TIMEFRAME.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE LONG TERM PERIOD STARTS OFF DRY WITH WEAK HIGH PRESSURE OVER THE
AREA FRIDAY NIGHT AND SATURDAY.
AN UPPER LEVEL TROUGH MOVES TOWARDS THE EAST COAST THIS WEEKEND AS
ITS ASSOCIATED CUTOFF LOW DEVELOPS OVER THE GREAT LAKES/OHIO RIVER
VALLEY SATURDAY...THEN SLOWLY LIFTS NORTHEAST INTO SOUTHEASTERN
QUEBEC BY LATE MONDAY. MOST OF THE PRECIPITATION FROM THIS STORM
SYSTEM WILL FALL SATURDAY NIGHT THROUGH SUNDAY NIGHT...WITH THE BEST
CHANCES OCCURRING SATURDAY NIGHT AND SUNDAY MORNING. THE 00Z GFS
CONTINUES TO BE A FAST OUTLIER WITH THIS SYSTEM...BRINGING
PRECIPITATION IN LATE SATURDAY AFTERNOON. WILL KEEP SOME CHANCE OR
CHANCE POPS ACROSS FAR WESTERN SECTIONS...MAINLY WEST OF NYC.
OTHER THAN SOME LEFT OVER SHOWERS ON MONDAY...DRIER WEATHER RETURNS
MONDAY THROUGH WEDNESDAY AS UPPER LEVEL RIDGING AND HIGH PRESSURE
RETURN TO THE AREA.
TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR NORMAL.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
A WAVE OF LOW PRES DEVELOPS OVER THE DELMARVA AND TRACKS NE ALONG
A STALLED FRONTAL BOUNDARY POSITIONED JUST EAST OF THE TERMINALS.
CHALLENGING FORECAST NEXT 24 HOURS WITH LOW FORECAST CONFIDENCE.
THIS IS DUE TO UNCERTAINTY WITH THE TRACK OF THE LOW AS IT LIFTS
NE. EXACT TRACK WILL AFFECT WIND DIRECTIONS AND LOCATION OF
HEAVIEST RAIN. RADAR TRENDS INDICATE HEAVIEST RAIN
KJFK..KLGA..KISP..KGON THROUGH AT LEAST 17Z.
THERE IS ALSO UNCERTAINTY WITH TIMING OF FLIGHT
CATEGORY CHANGES...MVFR TO LOCALLY IFR WILL WILL MOSTLY PREVAIL
THIS AFTERNOON.
SCT SHOWERS AND EMBEDDED TSTMS WILL CONTINUE ACROSS THE AREA THIS
AFTERNOON THROUGH TONIGHT. LIGHT NE WINDS AROUND 10 KTS.
IFR CONDS LIKELY THROUGH TONIGHT WITH LIGHT NORTHERLY WINDS LESS
THAN 10 KTS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
.OUTLOOK FOR 12Z FRIDAY THROUGH MONDAY...
.FRIDAY...IFR IN THE MORNING IMPROVING TO VFR BY AFTN WITH RAIN
ENDING.
.FRIDAY NIGHT-SATURDAY...VFR.
.SATURDAY NIGHT-SUNDAY...MVFR OR LOWER POSSIBLE IN SHRA/TSRA.
.MON...VFR.
&&
.MARINE...
PRESSURE GRADIENT WILL REMAIN RELATIVELY WEAK ENOUGH THROUGH
FRIDAY. THE FRONT WILL BECOME STATIONARY WITHIN THE AREA TODAY AND
THEN A WEAK LOW WILL MOVE SOUTHEAST OF LONG ISLAND
TONIGHT...EVENTUALLY MOVING NORTHEAST OF THE WATERS ALONG WITH THE
FRONT ON FRIDAY.
A RELAXED PRESSURE GRADIENT FRIDAY NIGHT-SUNDAY NIGHT WILL KEEP
WINDS 15 KT OR LESS ON ALL WATERS IN THIS TIME FRAME. THE PRESSURE
GRADIENT TIGHTENS ON MONDAY AND TUESDAY...WITH WINDS UP TO 20 KT
POSSIBLE ON THE COASTAL OCEAN WATERS AND SOUTH SHORE BAYS OF LONG
ISLAND...WITH WINDS 10 KT OR LESS ELSEWHERE. SEAS MAY ALSO BUILD TO
5 FT ON THE EASTERN OCEAN WATERS.
&&
.HYDROLOGY...
WIDESPREAD RAIN EVENT IN PROGRESS. BASIN TOTAL RAINFALL WILL
AVERAGE NEAR 2 INCHES. HEAVY RAINFALL WILL CAUSE MINOR URBAN AND
SMALL DRAINAGE FLOODING. URBAN FLASH FLOODING REMAINS
POSSIBLE...BUT TOO LOW OF COVERAGE EXPECTED FOR A WATCH (AT LEAST
THAT'S THE CURRENT THINKING).
NO SIGNIFICANT PRECIPITATION IS EXPECTED FRIDAY NIGHT-SATURDAY.
THERE IS ANOTHER CHANCE FOR SIGNIFICANT RAINFALL FROM SATURDAY NIGHT
INTO SUNDAY NIGHT. WHILE IT IS TOO EARLY TO SPECIFY ANY
AMOUNTS...THERE IS THE POSSIBILITY OF MINOR URBAN/POOR DRAINAGE
FLOODING. IT SHOULD THEN BE MAINLY DRY MONDAY-WEDNESDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JM
NEAR TERM...TONGUE
SHORT TERM...JM
LONG TERM...BC
AVIATION...24
MARINE...BC/JM
HYDROLOGY...BC/JMHazardous weather outlook, Sep 10, 4:55 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 455 AM EDT THU SEP 10 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-110900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 455 AM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A CHANCE FOR AREAL AND FLASH FLOODING ACROSS PARTS OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-110900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 455 AM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 10, 8:35 AM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
835 AM EDT THU SEP 10 2015
CTZ009-101400-
SOUTHERN FAIRFIELD-
835 AM EDT THU SEP 10 2015
...HEAVY RAIN MOVING INTO SOUTHWESTERN CONNECTICUT...
AT 830 AM EDT...MODERATE TO HEAVY RAIN WAS MOVING NORTHEAST INTO AND
ACROSS SOUTHWESTERN CONNECTICUT AT 15 MPH. THE RAIN WILL CAUSE
PONDING AND LOCALIZED FLOODING ON ROADWAYS. THIS INCLUDES THE
MERRITT PARKWAY AND I-95.
THE RAIN WILL CONTINUE ON AND OFF THROUGH THIS EVENING.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4124 7310 4115 7310 4117 7318 4107 7341
4106 7339 4106 7350 4100 7358 4103 7360
4101 7360 4100 7364 4106 7369 4118 7347
4116 7347 4123 7328 4122 7317 4126 7313
TIME...MOT...LOC 1227Z 222DEG 13KT 4098 7346
JSTThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:55 AM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Sep 10, 4:05 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 115 min |
| Sep 10, 5:00 AM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Sep 10, 8:53 AM EDT | Areal Flood Advisory | OKX | Suffolk | 112 min |
| Sep 10, 9:50 AM EDT | Areal Flood Advisory | OKX | Kings, Nassau, Queens, Suffolk | 3 hr |
| Sep 10, 12:58 PM EDT | Areal Flood Advisory | OKX | Suffolk | 107 min |
| Sep 10, 1:29 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Sep 10, 1:54 PM EDT | Flash Flood Warning | OKX | Suffolk | 111 min |
| Sep 10, 2:25 PM EDT | Flash Flood Watch | OKX | Nassau, Suffolk | 11 hr |
| Sep 10, 4:06 PM EDT | Areal Flood Advisory | OKX | Suffolk | 114 min |
| Sep 10, 5:10 PM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 3 hr |
Nearby
Flash Flood Warnings in New York, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.